Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A non-homogeneous zero-dimensional $X$
such that $X \times X$ is a group

Author: Fons van Engelen
Journal: Proc. Amer. Math. Soc. 124 (1996), 2589-2598
MSC (1991): Primary 54H05, 54E35, 54F65; Secondary 03E15
MathSciNet review: 1346990
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide an example of a zero-dimensional (separable metric) absolute Borel set $X$ which is not homogeneous, but whose square $X \times X$ admits the structure of a topological group. We also construct a zero-dimensional absolute Borel set $Y$ such that $Y$ is a homogeneous non-group but $Y \times Y$ is a group. This answers questions of Arhangel'skii and Zhou.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54H05, 54E35, 54F65, 03E15

Retrieve articles in all journals with MSC (1991): 54H05, 54E35, 54F65, 03E15

Additional Information

Fons van Engelen
Affiliation: Erasmus Universiteit, Econometrisch Instituut, Postbus 1738, 3000 DR Rotterdam, The Netherlands

PII: S 0002-9939(96)03561-7
Keywords: Zero-dimensional, Borel, Wadge hierarchy, homogeneous
Received by editor(s): February 20, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia